Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 2, NWS Jacksonville, FL

January 26, 2012

NWS Jacksonville, FL issued this small craft advisory at Jan 26, 2012, 4:06 AM EST. It took effect at Jan 26, 2012, 6:00 PM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 4:06 AM EST (09:06 UTC)
In effect from
Jan 26, 2012, 6:00 PM EST
Expired
Jan 27, 2012, 1:00 PM EST
In force
19 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WHUS72 KJAX 260906
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 AM EST THU JAN 26 2012

AMZ470-261700-
/O.EXA.KJAX.MF.Y.0005.000000T0000Z-120126T1400Z/
/O.NEW.KJAX.SC.Y.0002.120126T2300Z-120127T1700Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
406 AM EST THU JAN 26 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST FRIDAY. 

* WINDS...SOUTH WINDS WILL INCREASE THIS EVENING IN ADVANCE OF A
  FRONTAL SYSTEM TO 20 TO 25 KNOTS. GUSTS NEAR GALE FORCE WILL BE
  POSSIBLE AROUND SUNRISE FRIDAY MORNING. 

* WAVES/SEAS...COMBINED SEAS WILL NEAR 5 FEET WELL OFFSHORE
  TONIGHT AND FRIDAY. 

* VISIBILITY...DENSE FOG WILL CAUSE VISIBILITIES TO REDUCE TO LESS
  THAN 1 NM AT TIMES EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ472-474-261700-
/O.NEW.KJAX.SC.Y.0002.120126T2300Z-120127T1700Z/
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
406 AM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
NOON EST FRIDAY. 

* WINDS...SOUTH WINDS WILL INCREASE THIS EVENING IN ADVANCE OF A
  FRONTAL SYSTEM TO 20 TO 25 KNOTS. GUSTS NEAR GALE FORCE WILL BE
  POSSIBLE AROUND SUNRISE FRIDAY MORNING. 

* WAVES/SEAS...COMBINED SEAS WILL NEAR 5 FEET WELL OFFSHORE
  TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ450-261400-
/O.EXA.KJAX.MF.Y.0005.000000T0000Z-120126T1400Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
406 AM EST THU JAN 26 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. 

* VISIBILITY...DENSE FOG WILL CAUSE VISIBILITIES TO REDUCE TO LESS
  THAN 1 NM AT TIMES EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ452-261400-
/O.CON.KJAX.MF.Y.0005.000000T0000Z-120126T1400Z/
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
406 AM EST THU JAN 26 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* VISIBILITY...DENSE FOG WILL CAUSE VISIBILITIES TO REDUCE TO LESS
  THAN 1 NM AT TIMES EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ABE
4 follow-up statements
131 
WHUS72 KJAX 261433
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
933 AM EST THU JAN 26 2012

AMZ470-472-474-262300-
/O.CON.KJAX.SC.Y.0002.120126T2300Z-120127T1700Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
933 AM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON EST FRIDAY...

* WINDS...SOUTH WINDS WILL INCREASE THIS EVENING IN ADVANCE OF A 
  FRONTAL SYSTEM TO 20 TO 25 KNOTS. GUSTS NEAR GALE FORCE WILL 
  BE POSSIBLE AROUND SUNRISE FRIDAY MORNING. 

* WAVES/SEAS...COMBINED SEAS WILL NEAR 5 FEET WELL OFFSHORE 
  TONIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
400 
WHUS72 KJAX 262105
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EST THU JAN 26 2012

AMZ470-472-474-270515-
/O.CON.KJAX.SC.Y.0002.120126T2300Z-120127T1700Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
405 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

* WINDS...SOUTH WINDS WILL INCREASE THIS EVENING IN ADVANCE OF A 
  FRONTAL SYSTEM TO 20 TO 25 KNOTS. GUSTS NEAR GALE FORCE WILL 
  BE POSSIBLE AROUND SUNRISE FRIDAY MORNING. 

* WAVES/SEAS...SEAS WILL NEAR 7 FEET TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
344 
WHUS72 KJAX 270314
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1014 PM EST THU JAN 26 2012

AMZ470-472-474-271115-
/O.CON.KJAX.SC.Y.0002.000000T0000Z-120127T1700Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
1014 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

* WINDS...SOUTH WINDS WILL INCREASE THIS EVENING IN ADVANCE OF A 
  FRONTAL SYSTEM TO 20 TO 25 KNOTS. GUSTS NEAR GALE FORCE WILL 
  BE POSSIBLE AROUND SUNRISE FRIDAY MORNING. 

* SEAS...SEAS WILL NEAR 7 FEET LATE TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
526 
WHUS72 KJAX 270706
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 AM EST FRI JAN 27 2012

AMZ470-472-474-271800-
/O.EXT.KJAX.SC.Y.0002.000000T0000Z-120127T1800Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
206 AM EST FRI JAN 27 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 20 TO 25 KNOTS
  IN ADVANCE OF A DECAYING SQUALL LINE. GUSTS NEAR GALE FORCE WILL
  BE POSSIBLE AROUND SUNRISE EARLY THIS MORNING.

* SEAS...SEAS WILL NEAR 5 TO 6 FEET LATE EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ENYEDI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 8:50 PM EST, 7 hours 16 minutes earlier.

Area forecast discussion, Jan 25, 8:50 PM EST, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
850 PM EST WED JAN 25 2012

.UPDATE...

MAIN FORECAST CHALLENGE FOR THE OVERNIGHT WILL BE THE EXTENT OF
FOG FORMATION. CURRENT OBS INDICATE VERY LITTLE COVERAGE OF
FOG ON LAND...WITH SIGNIFICANT TEMPERATURE DEWPOINT SPREADS FURTHER
INLAND. EXPECT PATCHY FOG NEAR COAST TO GRADUALLY SPREAD INLAND
OVERNIGHT. THE LIMITING FACTOR WILL BE CLOUD COVER. SATELLITE
TRENDS INDICATE THAT THE UPPER CLOUD COVER MAY CONTINUE THROUGH THE
NIGHT...AND THIS COULD BE ENOUGH TO INHIBIT WIDESPREAD DENSE FOG
PRODUCTION. SO...AT THIS POINT NOT PLANNING TO EXTEND THE MARINE DENSE
FOG ADVISORY INTO THE LAND.

THE 18Z NAM IS HINTING AT SHOWER DEVELOPMENT OVER THE WESTERN
PORTION OF THE CWA IN THE NEXT FEW HOURS THEN PROGRESSING EAST...IN
RESPONSE TO A WEAK DISTURBANCE. THUS FAR...THIS AREA HAS ONLY BEEN
RESPONSIBLE FOR ADDITIONAL UPPER CLOUD COVER...AND NOT SEEING
INDICATIONS THAT CONVECTIVE ELEMENTS ARE PRESENT. SO NOT INCLUDING
POPS OVER LAND OVERNIGHT...AND WILL CONTINUE TO MONITOR TRENDS.

&&

.AVIATION...

FOG IS THE PRIMARY CONCERN TONIGHT AT ALL THE TERMINALS. CURRENTLY
HAVE TERMINALS DROPPING TO LIFR SHORTLY AFTER MIDNIGHT...BUT CLOUD
COVER MAY PREVENT AREAS OF DENSE FOG FROM FORMING. FOR THE TIME
BEING...WILL LEAVE IN LIFR TO BE RE-EVALUATED.

&&

.MARINE...

NO CHANGES TO ONGOING MARINE FORECAST PLANNED...OTHER THAN TO ADD A LOW
CHANCE FOR SHOWERS EARLY OVER OUTER WATERS. CONTINUING DENSE FOG
ADVISORY FOR PORTION OF NEARSHORE WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  56  77  60  74 /   0  20  50  60
SSI  60  67  60  72 /   0  10  30  60
JAX  57  77  59  75 /   0  10  30  60
SGJ  62  72  63  72 /   0  10  20  60
GNV  57  80  60  74 /   0  10  30  60
OCF  57  82  60  77 /   0  10  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...DENSE FOG ADVISORY UNTIL 9 AM EST THURSDAY FOR FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM.

&&

STRUBLE/PRESNALL
Hazardous weather outlook, Jan 25, 4:15 PM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EST WED JAN 25 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-261000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
415 PM EST WED JAN 25 2012

THIS OUTLOOK IS FOR AM...NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY FOR
NEARSHORE WATERS FROM FERNANDINA BEACH TO ST AUGUSTINE...

.DAY ONE...TONIGHT...

ANOTHER ROUND OF DENSE FOG WILL BE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AREAS OF DENSE FOG WILL BE POSSIBLE THURSDAY MORNING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A COLD FRONT
MOVING INTO THE AREA LATE THURSDAY NIGHT THROUGH FRIDAY. A FEW OF
THESE STORMS MAY BE STRONG WITH GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:21 AM ESTDense Fog AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more6 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.